Community Forum Archive

Lyrica Withdrawal/Taper

Thu, 10/31/2013 - 19:13
I currently take 150mg of Lyrica twice a day (300 mg a day), along with Lamictal. I don't think the Lyrica is helping my seizures very much anymore, so under my doctor's guidance I am about to switch it out for (generic) Zonegran. I've taken Lyrica for 5 years and with each dosage increase have experienced giddy, "high" feelings, as well as intense shivering, for the first few days. I can only imagine that this high will convert to a low as I come off it, and this makes me nervous. I googled "Lyrica Withdrawal" and read some horror stories about anxiety, severe depression, and other unpleasant withdrawal symptoms. How slowly do I need to taper in order to continue to function and do well at work, etc.? My doctor says to start the taper after 1 to 2 weeks at the initial dose of zonegran. I would go from 300mg a day to 150mg a day for 2 weeks and then straight to 0mg. Does this sound too fast? Has anyone experienced withdrawal symptoms from Lyrica? Thank you!

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.